Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 63, NWS Lubbock, TX

June 10, 20114 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2011, 7:52 PM CDT for 4 counties in Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 7:52 PM CDT (00:52 UTC)
Expired
Jun 10, 2011, 8:45 PM CDT
In force
53 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Childress County, TX, Cottle County, TX, Hall County, TX, Motley County, TX

The radar

The Altus AFB radar (KFDR), 114 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 8:01 PM CDTTSTM WND GST 592 Nw Childress, TX
Jun 10, 8:09 PM CDTTSTM WND GST 632 Nw Childress, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 5:20 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-395 J/kg
Mixed-layer LCL
2210 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WUUS54 KLUB 110052
SVRLUB
TXC075-101-191-345-110145-
/O.NEW.KLUB.SV.W.0063.110611T0052Z-110611T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
752 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HALL COUNTY IN THE PANHANDLE OF TEXAS.
  NORTHERN MOTLEY COUNTY IN NORTHWEST TEXAS.
  CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
  NORTHERN COTTLE COUNTY IN NORTHWEST TEXAS.

* UNTIL 845 PM CDT

* AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE     
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS    
  WERE LOCATED ALONG A NORTHFIELD TO CEE VEE TO SWEARINGEN           
  LINE...AND MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE TELL...         
  KIRKLAND...CHILDRESS...NORTHFIELD...ESTELLINE..BRICE AND MEMPHIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING STRONG WINDS WHICH HAVE 
PRODUCED SIGNIFICANT DAMAGE IN PARTS OF COTTLE COUNTY. FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND 
SIGNIFICANT DAMAGE TO PROPERTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3474 9999 3423 9999 3423 10002 3422 10004
      3399 10004 3399 10005 3416 10095 3475 10094
TIME...MOT...LOC 0048Z 203DEG 28KT 3428 10040

$$

AP/GS
2 follow-up statements
100 
WWUS54 KLUB 110113
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
813 PM CDT FRI JUN 10 2011

TXC075-101-191-345-110145-
/O.CON.KLUB.SV.W.0063.000000T0000Z-110611T0145Z/
HALL TX-MOTLEY TX-CHILDRESS TX-COTTLE TX-
813 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COTTLE...CHILDRESS...NORTHEASTERN MOTLEY AND HALL COUNTIES UNTIL 845
PM CDT...

AT 809 PM CDT...THE OBSERVING STATION AT THE CHILDRESS AIRPORT  
REPORTED A WIND GUST TO 63 MPH PRODUCED BY A SEVERE THUNDERSTORM.  
THIS STORM WAS LOCATED NEAR CHILDRESS...MOVING NORTHEAST AT 30 MPH. 
THIS THUNDERSTORM WILL AFFECT LOCATIONS IN AND AROUND 
MEMPHIS...ESTELLINE...TELL...CHILDRESS...KIRKLAND AND LAZARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
ACROSS COTTLE COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3423 10030 3428 10066 3474 10087 3474 9999
      3423 9999
TIME...MOT...LOC 0110Z 203DEG 28KT 3444 10032

$$
931 
WWUS54 KLUB 110125
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
825 PM CDT FRI JUN 10 2011

TXC101-345-110132-
/O.CAN.KLUB.SV.W.0063.000000T0000Z-110611T0145Z/
MOTLEY TX-COTTLE TX-
825 PM CDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COTTLE AND
NORTHEASTERN MOTLEY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED NORTH AND EAST OUT OF 
THE WARNED AREA.

LAT...LON 3474 9999 3431 9999 3431 10062 3474 10081
TIME...MOT...LOC 0122Z 200DEG 25KT 3466 10046

$$

TXC075-191-110145-
/O.CON.KLUB.SV.W.0063.000000T0000Z-110611T0145Z/
HALL TX-CHILDRESS TX-
825 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHILDRESS AND
EASTERN HALL COUNTIES UNTIL 845 PM CDT...

AT 809 PM CDT...THE OBSERVING STATION AT THE CHILDRESS AIRPORT  
REPORTED A WIND GUST TO 63 MPH PRODUCED BY A SEVERE THUNDERSTORM. 
ANOTHER SEVERE THUNDERSTORM WAS LOCATED BETWEEN MEMPHIS AND 
ESTELLINE. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH AND REMAIN 
CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND PING PONG BALL SIZE 
HAIL. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE 
MEMPHIS...ESTELLINE...CHILDRESS AND KIRKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE HAD A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS COTTLE COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3474 9999 3431 9999 3431 10062 3474 10081
TIME...MOT...LOC 0122Z 200DEG 25KT 3466 10046

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:27 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 10, 6:27 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
627 PM CDT FRI JUN 10 2011

.AVIATION...
A COMPLEX OF THUNDERSTORMS CURRENTLY EXTENDS FROM KLBB TO SOUTH OF
KCDS. INTERMITTENT THUNDERSTORM ACTIVITY CAN BE EXPECTED TO
CONTINUE RESULTING IN OCCASIONAL RESTRICTIONS AT KLBB THROUGH AT
LEAST 03Z. THUNDERSTORM IMPACTS WILL INCREASE IN LIKELIHOOD IN THE
KCDS VICINITY AFTER 01-02Z.

&&

.PREV DISCUSSION... /ISSUED 354 PM CDT FRI JUN 10 2011/

SHORT TERM...
A SURFACE COLD FRONT HAS PUSHED FROM ABOUT DENVER CITY TO IDALOU
TO PADUCAH AND REST OF THE FORECAST IS STILL ON TRACK FOR EXPECTED
EVENING CONVECTION. MOST MODELS CONTINUE TO CONVECT AROUND 21 TO
22Z ON THE CAPROCK AND SHIFT CONVECTION OFF THE CAPROCK THIS
EVENING. CONVERGENCE IS MAXIMIZED ALONG THIS BOUNDARY ACROSS THE
SOUTHERN AREAS AND OVER THE ROLLING PLAINS. SURFACE INSTABILITY
HAS BEEN INCREASING TO BETWEEN 1000 AND 1500 J/KG ACROSS SOUTHERN
AREAS AND OVER THE ROLLING PLAINS WITH THE CAP ERODING FROM THE
WEST. A FEW MID LEVEL RETURNS HAVE BEEN NOTED ACROSS THE PANHANDLE
AND SOUTHWESTERN SOUTH PLAINS THUS FAR. WILL EXPECT THIS TREND TO
CONTINUE FOR THE NEXT SEVERAL HOURS AS THE UPPER LEVEL WAVE DRAWS
CLOSER.

PROSPECTS FOR CONVECTION ON SATURDAY AFTERNOON LOOK TO BE
DECREASED. A MUCH LESS DEFINED UPPER LEVEL WAVE WILL TAKE A
SIMILAR TRACK TODAYS WAVE BUT LIFT WILL BE STRONGER OVER THE
PANHANDLE AND WESTERN OKLAHOMA. SURFACE DEW POINTS WILL BE IN THE
50S OVER A MORE WIDESPREAD AREA BUT VERY WARM TEMPERATURES WILL
AGAIN LEAD TO HIGH LCLS. WILL LIMIT SLIGHT CHANCES OF CONVECTION
OVER THE EXTREME SOUTHERN AND SOUTHEASTERN TEXAS PANHANDLE. JDV

LONG TERM...
AS MENTIONED ABOVE...CHANCES FOR PRECIP OVER THE REGION FOR
SATURDAY NIGHT LOOK TO BE FAIRLY SLIM AS BETTER LIFT CONTINUES TO
PUSH NORTHEAST AWAY FROM THE REGION AND HAVE REMOVED POPS AS A
RESULT. STILL APPEARS THAT A RETURN TO HOT AND DRY CONDITIONS WILL
THEN ENSUE FOR MUCH OF NEXT WEEK. ONLY HOPE FOR A CHANGE IN THE
PATTER WILL BE BY WEDNESDAY AS THE ECMWF AND CMC BOTH CONTINUE TO
BRING A FRONT INTO THE REGION...WHILE THE 12Z GFS HAS BACKED OFF
AND HOLDS THE FRONT ACROSS THE NORTHERN PANHANDLES. ALSO HOPE THAT
THE ECMWF AND CMC CONTINUE THE TREND OF TRYING TO BUILD THE RIDGE
OVER THE WESTERN CONUS WHICH MAY FINALLY BRING US SOME NORTHWEST
FLOW. GOOD NEWS IS THAT HEIGHTS WILL DECREASE SOME TOWARDS THE END
OF NEXT WEEK WHICH SHOULD HELP TO COOL TEMPS SOMEWHAT...BUT WILL
HAVE TO WAIT AND SEE HOW THE MODELS EVOLVE SINCE THE SEEMINGLY
EVER-PRESENT RIDGE AXIS NEARBY MAY NOT SHIFT FAR ENOUGH WEST TO
REDUCE TEMPS BY MUCH.

JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  93  64 101  65 /  10  10  10   0  10
TULIA         63  97  68 100  68 /  40  10  10   0  10
PLAINVIEW     65  95  68 101  69 /  40  10  10   0  10
LEVELLAND     64  96  65 103  69 /  20  10  10   0  10
LUBBOCK       68  98  69 101  71 /  30  10  10   0  10
DENVER CITY   63  99  64 102  68 /  10  10  10   0  10
BROWNFIELD    64  97  64 103  66 /  10  10  10   0  10
CHILDRESS     70 100  69 105  72 /  60  10  10   0  10
SPUR          69  97  70 103  71 /  50  10  10   0  10
ASPERMONT     73  99  73 107  75 /  50  10  10   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jun 10, 11:11 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1111 AM CDT FRI JUN 10 2011

TXZ021>044-111615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1111 AM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

THE COMBINATION OF A COLD FRONT AND DRYLINE WILL BRING A CHANCE OF
THUNDERSTORMS TO MUCH OF THE REGION LATE THIS AFTERNOON AND
EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST
OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL
AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON
AND EVENING...PARTICULARLY ACROSS THE EXTREME SOUTHEASTERN TEXAS
PANHANDLE AND NORTHERN ROLLING PLAINS. OTHERWISE...THE PROBABILITY
OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 10, 7:00 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
700 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     DUMONT                  33.80N 100.52W
06/10/2011                   KING               TX   TRAINED SPOTTER

            ROOF DAMAGE REPORTED ON A HOME. WIND GUSTS EST OVER 70
            MPH.

&&

EVENT NUMBER LUB1100145

LINDLEY
Local storm report, Jun 10, 7:06 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
706 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     10 S PADUCAH            33.87N 100.30W
06/10/2011                   COTTLE             TX   FIRE DEPT/RESCUE

            UTILITY POLES AND LINES DOWNED BY THUNDERSTORM WINDS.

&&

EVENT NUMBER LUB1100146

LINDLEY
Local storm report, Jun 10, 7:09 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
709 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND GST     PADUCAH                 34.01N 100.30W
06/10/2011  M64 MPH          COTTLE             TX   MESONET

            KVII-TV SCHOOLNET

&&

EVENT NUMBER LUB1100147

LINDLEY
Local storm report, Jun 10, 7:23 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
723 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     10 SW PADUCAH           33.91N 100.43W
06/10/2011  M80 MPH          COTTLE             TX   MESONET

            MEASURED BY WTM. SUSTAINED SPEED OF 53 MPH.

&&

EVENT NUMBER LUB1100148

LINDLEY
Special weather statement, Jun 10, 7:33 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
733 PM CDT FRI JUN 10 2011

TXZ038-110100-
KING-
733 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR KING  COUNTY...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF GUTHRIE...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Local storm report, Jun 10, 7:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
745 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     PADUCAH                 34.01N 100.30W
06/10/2011                   COTTLE             TX   FIRE DEPT/RESCUE

            MINOR STRUCTURAL DAMAGE REPORTED AT PADUCAH HIGH
            SCHOOL. PRESS BOX AT FOOTBALL FIELD SEVERELY DAMAGED.
            GARAGE DOOR BLOWN IN AT HS AG BUILDING. TREE DAMAGE.

&&

EVENT NUMBER LUB1100149

LINDLEY

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:10 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, King, Motley50 min
Jun 10, 8:38 PM CDTSevere Thunderstorm WarningLUBChildress27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.